Winter Storm, Bennington
- When
- February 29, 1:00 PM EST to 11:59 PM EST
- Where
- Bennington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
A complex multi-part long duration (24 to 36 hour) storm blanketed southern Vermont with 8 to 16 inches of snow and sleet Wednesday, February 29th and Thursday, March 1st with lower amounts of 4 to 8 inches across southeastern Bennington County. A large low pressure system approached from the upper mid west and Great Lakes region Wednesday.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A complex multi-part long duration (24 to 36 hour) storm blanketed southern Vermont with 8 to 16 inches of snow and sleet Wednesday, February 29th and Thursday, March 1st with lower amounts of 4 to 8 inches across southeastern Bennington County.
A large low pressure system approached from the upper mid west and Great Lakes region Wednesday. In association with the system's warm front, snow initially overspread the area. As warmer air worked its way into the area Wednesday night, the snow transitioned to a wintry mix. A secondary low began to form in the mid-Atlantic region early Thursday morning. This resulted in a double-barrelled low pressure system which moved eastward during the day Thursday. The wintry mix transitioned back to snow which persisted most of the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 29, 10:38 AM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1038 AM EST WED FEB 29 2012
.SYNOPSIS...
A COMPLEX STORM SYSTEM APPROACHING FROM THE UPPER MIDWEST AND
GREAT LAKES REGION WILL IMPACT EASTERN NEW YORK AND WESTERN NEW
ENGLAND TODAY THROUGH THURSDAY. THE WARM FRONT ASSOCIATED WITH THE
STORM SYSTEM WILL INITIALLY BRING SNOW TO THE REGION THIS
AFTERNOON INTO THE EVENING...BEFORE TRANSITIONING TO A WINTRY MIX
ESPECIALLY FROM THE MOHAWK VALLEY...AND THE CAPITAL REGION
SOUTHWARD TONIGHT INTO THURSDAY. MORE SNOWFALL WILL OCCUR ON
THURSDAY ESPECIALLY FROM THE GREATER CAPITAL REGION NORTH AND
WEST...AS THE COMPLEX DOUBLE BARREL LOW PRESSURE SYSTEM SLOWLY
MOVES EASTWARD OF NEW ENGLAND BY THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER STORM WARNING REMAIN IN EFFECT OF THE FORECAST AREA EXCEPT
FOR EASTERN ULSTER...DUTCHESS...AND LITCHFIELD COUNTY WHERE A
WINTER WEATHER ADVISORY REMAINS POSTED.
THE WINTER STORM WARNING RUNS FROM NOON TODAY UNTIL 6 PM ON
THURSDAY. THE ADVISORY WILL RUN FROM NOON TODAY TO NOON ON
THURSDAY FOR THE MID HUDSON VALLEY.
HAVE ADJUSTED TIMING BRINGING SNOW ACROSS FORECAST AREA. RADAR HAS
BLOSSOMED ACROSS CENTRAL NEW YORK INTO THE LOCAL AREA. HAVE
REPORTS THAT THE SNOW HAS BEGUN IN THE MID HUDSON VALLEY. DID
UPDATED QPF AMOUNTS USING LATEST GUIDANCE FROM THE NORTHEAST
RIVER FORECAST CENTER. AMOUNTS DID INCREASE SLIGHTLY OVER PORTION
OF THE MID HUDSON VALLEY FOR THIS AFTERNOON.
ALSO...HAVE ADDED A CLIMATE SECTION TO THIS DISCUSSION.
OLD MAN WINTER HAS A COMPLEX STORM SYSTEM THAT COULD PRODUCE SOME
OF THE HEAVIEST SNOW AMOUNTS ACROSS PORTIONS OF THE FORECAST
AREA...SINCE THE LATE OCTOBER 2011 SNOWSTORM. THE BIG DIFFERENCE
IS THAT A WINTRY MIX IS ANTICIPATED ESPECIALLY FROM THE CAPITAL
REGION...SOUTHERN BERKSHIRES...AND WRN MOHAWK VALLEY SOUTH DURING
THE EVENT. THIS WILL ALSO BE A TWO PART EVENT. THE FIRST PART WILL
FEATURE A WARM FRONT ASSOCIATED WITH LOW PRESSURE MOVING INTO THE
UPPER MIDWEST THIS MORNING. THIS LOW PRESSURE SYSTEM IS
RESPONSIBLE FOR THE BLIZZARD CONDITIONS ACROSS THE NRN PLAINS. THE
WARM FRONT WILL QUICKLY MOVE N/NE FROM THE OHIO VALLEY AND THE
LOWER GREAT LAKES REGION. MEANWHILE...HIGH PRESSURE IS RETREATING
EASTWARD OVER NRN NEW ENGLAND INTO THE GULF MAINE. THIS HIGH HAS
FUNNELED SOME COLD DRY AT THE SFC INTO THE REGION /COLD AIR
DAMMING/ ...AS SFC DEWPTS CONTINUE TO FALL INTO THE TEENS AND
LOWER 20S. WE CONTINUE TO FAVOR A NAM/ECMWF/SREF MEAN SCENARIO FOR
THIS STORM SYSTEM.
THE LOW LEVEL BAROCLINIC ZONE HAS STRENGTHENED AS THE WARM FRONT
HAS MOVED CLOSER. MODELS SHOWED THE ISENTROPIC LIFT STRENGTHENS
DRAMATICALLY ON THE 295K SFC FROM SOUTHWEST TO NORTHEAST IN THE
LATE MORNING INTO THE EARLY PM AND THIS IS EVIDENT BY THE RADAR.
WET BULB TEMPS WILL BE ACHIEVED WITH THE EVAPORATIVE COOLING...AND
THE H925/1000 WET BULB TEMPS ARE WELL BELOW ZERO. THE STRONG LIFT
ASSOCIATED WITH THE WARM FRONT WILL LIKELY PRODUCE SNOW RATES OF 1
TO POSSIBLY 2 INCHES AN HOUR. WE USED SNOW TO LIQUID RATIOS IN THE
10-12:1 RANGE FOR THE ONSET.
THE AFTERNOON TRAVEL WILL BECOME VERY TREACHEROUS AND DIFFICULT.
AGAIN...THE HEAVIEST SNOW RATES INITIALLY WILL BE SOUTH AND WEST
OF THE CAPITAL REGION...THEN OVERSPREAD THE CAPITAL REGION NORTH
AND EAST. THE NAM 2-D FGEN IN THE H850-700 LAYER IS STRONGEST IN
FROM THE CAPITAL REGION SOUTH AND EAST BETWEEN 21Z- 00Z. ALSO...THE
STRONG LIFT WILL BE ENHANCED BY THE LEFT FRONT QUADRANT OF AN 100+
KT H250 UPPER LEVEL JET STREAK.
SNOW AMOUNTS BY EARLY EVENING WILL GENERALLY BE 2 TO 4 INCHES FROM
THE CAPITAL DISTRICT NORTH AND EAST...AND 3 TO 6 INCHES SOUTH AND
WEST WITH SOME HIGHER AMOUNTS OF 4-8 INCHES OVER THE CATSKILLS. THE
MID HUDSON VALLEY WILL LIKELY START TO MIX FIRST WITH SLEET...AS
WARMER AIR BEGINS TO MOVE IN ALOFT IN THE H850-700 LAYER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE NAM AND TO AN EXTENT THE LATEST GFS BRING THE MIX
PCPN LINE ONLY UP TO THE CAPITAL REGION. AN ICING ZONE IS STILL
LIKELY SOUTH OF THE CAPITAL REGION BASED ON THE CRITICAL PARTIAL
THICKNESSES FROM THE NAM/GFS AND THE SREFS. THE PCPN MAY LULL IN
INTENSITY...AS THE INITIAL BURST OF ISENTROPIC LIFT MOVES BY MOST
THE FORECAST AREA BY MIDNIGHT. LIGHTER OVER RUNNING PCPN IS
EXPECTED OVERNIGHT. MODEL SOUNDINGS SHOW SOME LIGHT ICE
ACCUMULATIONS OF A COATING TO TENTH OF AN INCH SOUTH GENERALLY
FROM THE CAPITAL REGION SOUTHWARD. SOME HEAVIER ICE AMOUNTS OF TWO
TENTHS OF AN INCH MAY OCCUR OVER ERN CATSKILLS...SRN BERKS...AND
CNTRL TACONICS. THE LATEST SREF PROBS FOR FREEZING RAIN WERE THE
GREATEST OVER THE CATSKILLS. SLEET IS FAVORED MIXING UP TO THE
CAPITAL REGION...AND THE MOHAWK VALLEY. A SNOW PTYE BASED ON THE
BUFKIT PROFILES...AND CRITICAL PARTIAL THICKNESSES NORTH OF THE
CAPITAL REGION OVERNIGHT...AND FOR THE DURATION OF THE EVENT.
A TRANSITION TO SOME RAINFALL IS ALSO POSSIBLE IN THE MID HUDSON
VALLEY...AND NW CT. THIS WILL TEND TO CUT DOWN ON THE
ACCUMULATIONS. HENCE...WE CONTINUED THE ADVISORY FOR THE MID
HUDSON VALLEY...AND NW CT. IT WILL BE A CLOSE CALL FURTHER NORTH
ON AN ALBANY TO HUDSON AXIS...AS TO HOW MUCH SLEET AND ICE OCCURS.
ANOTHER CAVEAT THAT COULD THROW A WRENCH IN THE ACCUMULATIONS FROM
THE CAPITAL DISTRICT /TRI CITIES/ NORTHWARD UP THE UPPER HUDSON
RIVER IS SOME DOWNSLOPING/SHADOWING WITH THE LOW-LEVEL FLOW
SHIFTING TO THE E/SE. ALSO THE LOW LEVEL AGEOSTROPHIC WINDS PIVOT TO
THE NORTHEAST AT 15-25 KTS OVERNIGHT. A SECONDARY LOW WILL BE
FORMING NEAR COASTAL SRN NJ IN THE 06Z-12Z TIME FRAME...WHICH MAY
PLAY A KEY ROLE IF THE LOW LEVEL COLD AIR STAYS LOCKED IN FOR A
LARGE PORTION OF THE REGION. IT APPEARS ANY DRY SLOT THAT TRIES TO
FORM WILL STAY SOUTH OF THE FORECAST FOR THE OVERNIGHT PERIOD.
TEMPS WILL LIKELY STEADY OR SLOWLY RISE IN THE OVERNIGHT PERIOD.
THE HEAVIEST SNOW AMOUNTS IN THE OVERNIGHT PERIOD WILL LIKELY BE
NORTH AND EAST OF THE CAPITAL REGION WITH AN ADDITIONAL 3 TO 7
INCHES...FROM ALBANY SOUTH AND EAST EXPECT 1 TO 4 INCHES OF SLEET
AND SNOW...WITH A TRACE TO A COUPLE TENTHS OF ICE...AS DESCRIBED
EARLIER.
THURSDAY...THE PRIMARY LOW TO THIS MILLER TYPE B SYSTEM QUICKLY
MOVES IN FROM THE EASTERN GREAT LAKES IN THE LATE MORNING. THIS
PRIMARY LOW IS ASSOCIATED WITH A CLOSED H500 CIRCULATION WITH
TEMPS AROUND -25C AT THAT LEVEL. THE MID LEVEL LAPSE RATES WILL
STEEPEN...AS THE DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL
GENERATE STRONG QG LIFT. THIS WILL BE ROUND 2 OF THE STORM SYSTEM.
EXPECT SOME OROGRAPHIC ENHANCEMENT OFF THE WRN DACKS...AND SRN
GREENS. TEMPS MAY BRIEFLY SPIKE UP...THEN COOL DOWN IN THE LATE
MORNING...AND EARLY PM. THE BEST LIFT WILL BE FROM THE CAPITAL
REGION....NORTHERN CATSKILLS...AND BERKSHIRES NORTHWARD. THE
REASON WE HAVE THE WARNINGS ARE FOR THE 24-HR SNOW CRITERIA OR A
COMBINATION OF THE 24-HR SNOW CRITERIA PLUS SOME ICE. ADDITIONAL
SNOW AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE NORTH OF THE
CAPITAL REGION WITH 1 TO 4 INCHES TO THE SOUTH. WE TRANSITIONED
THE MIX PCPN TO ALL SNOW BY THE LATE MORNING. SOME RAIN WILL MIX
WITH THE SNOW SOUTH OF THE CAPITAL REGION...AS TEMPS WARM INTO THE
U30S TO L40S...BEFORE THE UPPER LOW APPROACHES.
WHEN ALL IS SAID AND DONE THE HIGHEST SNOW AMOUNTS OF 8 TO 16 INCHES
WILL GENERALLY BE NORTH OF THE CAPITAL REGION INCLUDING THE NRN
BERKS. 5 TO 10 INCHES WILL BE COMMON IN THE CAPITAL
DISTRICT...N-CNTRL TACONICS..AND THE ERN CATSKILLS. 2 TO 6 INCHES
WILL LIKELY OCCUR IN THE MID HUDSON VALLEY SOUTH AND EAST.
AGAIN...THE LOWER BOUNDS OF THESE RANGES MAY BE ACHIEVED IF WE MIX
MORE FROM ALBANY SOUTH AND EAST.
THURSDAY NIGHT...THE UPPER LOW SHIFTS EAST OF THE REGION WITH SNOW
SHOWERS ENDING...ESPECIALLY ALONG THE WESTERLY UPSLOPE REGIONS OF
THE SRN GREENS...WRN DACKS...AND BERKSHIRES. THE MID AND UPPER
DEFORMATION ZONE TO THE SYSTEM MAY ALSO KEEP SOME SNOW SHOWERS
GOING OVER THE CATSKILLS FOR A SHORT TIME. ANY ADDITIONAL
ACCUMULATIONS WILL BE LIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ACTIVE WEATHER EXPECTED FOR THE EARLY PORTION OF THE LONG TERM
PERIOD WITH MUCH QUIETER WEATHER FOR THE LATER HALF OF THE WEEKEND
INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE IS EXPECTED TO BE
OVER THE REGION ON FRIDAY. THIS WILL BE FOLLOWED BY A MID LEVEL
TROUGH WHICH IS EXPECTED TO MOVE EAST FROM THE UPPER GREAT LAKES
INTO SOUTHEAST CANADA AND THE NORTHEAST US...AS THE SURFACE LOW
TRACKS THROUGH THE UPPER GREAT LAKES AND EASTERN QUEBEC LIFTING A
WARM FRONT TOWARD OUR REGION SATURDAY MORNING AND DRAGGING AN
OCCLUDED FRONT THROUGH OUR REGION SATURDAY AFTERNOON. A
SECONDARY COLD FRONT IS EXPECTED TO DROP SOUTH FROM THE SAINT
LAWRENCE VALLEY SUNDAY MORNING THROUGH OUR REGION LATE SUNDAY AND
SUNDAY NIGHT.
ON FRIDAY EXPECT A LULL IN THE PCPN WITH SFC HIGH PRESSURE BRIEFLY
BUILDING INTO FA. EXPECT HIGHS ON FRIDAY GENERALLY IN THE MID 30S TO
MID 40S.
FRIDAY NIGHT INTO SATURDAY NIGHT...BOTH GFS AND ECMWF SHOW A DEEP
UPPER LOW AND SURFACE LOW LIFTING NORTHEAST FROM THE UPPER GREAT
LAKES PASSING SOUTH OF JAMES BAY. HOWEVER DIFFERENCES EXIST IN THE
EXACT TRACK...SPEED OF SYSTEM AND AMOUNT OF DEEPENING. THIS SYSTEM
WILL BRING MORE PCPN TO THE FA WITH THE GEFS PLUMES INDICATING A
MAINLY RAIN EVENT...ALTHOUGH IT MAY BE INITIALLY COLD ENOUGH
FOR SOME LIGHT SNOW AT THE ONSET WHEN PCPN ARRIVES LATER FRIDAY
NIGHT. PARTIAL THICKNESS VALUES AND BUFKIT MODEL SOUNDINGS WOULD
SUPPORT SNOW AND SLEET CHANGING TO RAIN WITH TEMPS RISING OVERNIGHT
AND HAVE GONE IN THIS DIRECTION WITH PTYPE IN THE GRIDS. THIS ALSO
MAKES SENSE GIVEN THAT STRONG WARM AIR ADVECTION IS EXPECTED WITH A
WARM FRONT LIFTING NORTH INTO THE REGION ON SATURDAY...THUS A QUICK
CHANGEOVER TO RAIN IS LIKELY...BEFORE CHANGING BACK TO SCATTERED
SNOW SHOWERS SATURDAY NIGHT IN THE WAKE OF THE OCCLUDED FRONT WHICH
IS EXPECTED TO BE WELL EAST OF THE FA BY LATE SATURDAY NIGHT. SOME
STRONG GUSTY SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY NIGHT INTO
EARLY SATURDAY AFTERNOON AND AT THIS TIME HAVE ENOUGH CONFIDENCE IN
THEIR OCCURRENCE TO INCLUDE MENTION IN THE HWO. MOST FAVORED AREAS
WOULD BE HIGHER TERRAIN AS WELL AS AREAS PRONE TO SOUTH-SOUTHEAST
WINDS SUCH AS THE TACONICS...BERKSHIRES AND SOUTHERN GREEN MOUNTAINS
INCLUDING KAQW AND KDDH. NAM 0-30 MB AGL WINDS OVER 50 KTS ACRS THE
AFOREMENTIONED AREAS. EXPECT LOWS FRIDAY NIGHT IN THE UPPER 20S TO
UPPER 30S WITH TEMPS RISING OVERNIGHT WITH HIGHS ON SATURDAY IN THE
MID 40S TO MID 50S AND LOWS SATURDAY NIGHT IN THE 20S TO MID 30S.
ON SUNDAY THERE MAY BE SOME SCATTERED RAIN OR SNOW SHOWERS AHEAD OF
THE SECONDARY COLD FRONT ALTHOUGH MODEL GUIDANCE SUGGESTS THAT ANY
PCPN WILL BE MAINLY CONFINED TO THE NORTHWEST HALF OF FA AND HAVE
PLACED HIGHEST POPS ACROSS THOSE ZONES. EXPECT HIGHS ON SUNDAY TO
RANGE FROM THE MID 30S NORTHWEST TO THE MID TO UPPER 40S
SOUTHEAST.
SUNDAY NIGHT THROUGH TUESDAY LOOKS MAINLY DRY AT THIS POINT IN TIME
WITH A LARGE RIDGE OF HIGH PRESSURE BUILDING ACROSS THE REGION.
EXPECT LOWS SUNDAY NIGHT AND MONDAY NIGHT IN THE TEENS AND 20S WITH
HIGHS ON MONDAY RANGING FROM THE UPPER 20S NORTHWEST TO MID 40S
SOUTHEAST AND HIGHS ON TUESDAY EXPECTED TO RANGE FROM THE MID 30S
NORTHWEST TO MID 40S SOUTHEAST.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THIS MORNING WITH A RAPID
DETERIORATION TO IFR/LIFR CONDITIONS BETWEEN 18Z AND 19Z AS PCPN
SHIELD ASSOCIATED WITH THE LOW PRESSURE SYSTEM MOVING INTO THE
GREAT LAKES ARRIVES LIKE A WALL. HAVE SOME LIGTH SNOW IMPACTING
KGFL EARLY THIS MORNING AHEAD OF THE MAIN PRECIPITATION SHIELD
WITH MVFR-IFR CONDITIONS EXPECTED WHEN IT SNOWS.
IFR/LIFR CONDITIONS EXPECTED TO ARRIVE AT 18Z-19Z WITH THE ONSET OF
SNOW. THE SNOW WILL CONTINUE HEAVY AT TIMES AT KGFL AND KALB THROUGH
THE END OF THE TAF PERIOD AT 12Z THU...ALTHOUGH SOME SLEET IS
EXPECTED TO MIX IN AT KALB AT OR AROUND MIDNIGHT. AT KPOU PTYPE IS
EXPECTED TO MIX WITH OR CHANGE TO SLEET AROUND 22Z AND THEN RAIN
AROUND 00Z.
LIGHT AND VARIABLE WINDS WILL BECOME NE-E AT 4-8 KTS MID MORNING
THROUGH THE END OF THE TAF PERIOD AT 12Z THU.
OUTLOOK...
THU...MVFR/IFR. SNOW AT KGFL. RAIN/SNOW AT KALB. RAIN AT KPOU.
THU NIGHT...IMPROVING TO VFR. CHC -SHSN IN THE EVNG.
FRI...VFR. NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC -RA/-SN.
SAT...MVFR WITH CHC IFR. RAIN SHOWERS LIKELY.
SAT NIGHT...VFR/MVFR. CHC -SHRA/-SHSN.
SUN...VFR. WINDY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED FOR THE NEXT 5 DAYS ON THE MAIN STEM
RIVERS. SOME HYDRO GAGES ARE STILL BEING IMPACTED BY ICE FROM THE
MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS.
A HEAVY PRECIPITATION EVENT IS EXPECTED WEDNESDAY INTO THURSDAY
WITH TOTAL QPF AROUND THREE QUARTERS OF AN INCH TO JUST OVER ONE
INCH. THERE COULD BE SOME LOCALLY HIGHER AMOUNTS. A LARGE PORTION
OF THE PRECIPITATION WILL FALL AS SNOW AND SLEET...MIXING WITH
SOME RAIN OR FREEZING RAIN ESPECIALLY ACROSS AREAS SOUTH OF THE
CAPITAL REGION. SEVERAL INCHES OF SNOW AND SLEET ARE EXPECTED FOR
MUCH OF THE REGION...SO NOT MUCH RIVER RESPONSE IS ANTICIPATED EXCEPT
FOR SOME MINOR RISES ACROSS SOUTHERN AREAS WHERE SOME OF THE PRECIP
WILL FALL AS RAIN AND THERE WILL SLIGHT RUNOFF.
DRY WEATHER WILL BRIEFLY RETURN ON FRIDAY...BEFORE ANOTHER SYSTEM
BRINGS A ROUND OF RAIN AND POSSIBLY SNOW TO THE REGION ON SATURDAY.
THERE COULD BE CONSIDERABLE SNOW MELT AS TEMPERATURES SOAR ABOVE
NORMAL.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
LEAST SNOWIEST DEC-JAN-FEB FOR ALBANY NY
YEARS OF RECORD: 1884-2012
1) 8.8 INCHES 2011-12 (THROUGH 2/28)
2) 10.9 INCHES 1936-37
3) 11.7 INCHES 1912-13
4) 13.8 INCHES 1911-12
5) 14.2 INCHES 1988-89
6) 16.3 INCHES 1931-32
7) 16.6 INCHES 1979-80
8) 17.0 INCHES 1954-55
9) 17.1 INCHES 1918-19
17.1 INCHES 1889-90
10) 17.3 INCHES 1910-11
LEAST SNOWIEST SEASONS FOR ALBANY NY
YEARS OF RECORD: 1884-2012
1) 13.8 INCHES 1912-13
2) 14.2 INCHES 2011-12 (THROUGH FEB 28TH)
3) 19.0 INCHES 1988-89
4) 24.8 INCHES 1929-30
5) 26.7 INCHES 1918-19
6) 27.4 INCHES 1979-80
7) 28.1 INCHES 1889-90
8) 28.4 INCHES 1936-37
9) 28.7 INCHES 1990-91
28.7 INCHES 1914-15
11) 28.9 INCHES 1896-97
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL NOON EST THURSDAY FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR NYZ032-033-
038>043-047>054-058>061-063-082>084.
WINTER WEATHER ADVISORY UNTIL NOON EST THURSDAY FOR NYZ064>066.
MA...WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...IAA/WASULA
NEAR TERM...IAA/WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
HYDROLOGY...JPV/WASULA
CLIMATE...IAAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 528 AM EST WED FEB 29 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015- 011200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 528 AM EST WED FEB 29 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...NORTHERN AND CENTRAL TACONICS...GREATER CAPITAL REGION...AND THE HELDERBERGS OF EAST CENTRAL NEW YORK... .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG GUSTY WINDS MAY OCCUR FRIDAY NIGHT INTO SATURDAY AFTERNOON OVER THE HIGHER TERRAIN...AS WELL AS AREAS PRONE TO STRONG SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER...OR ANY ICE ACCRETIONS TO THE NATIONAL WEATHER SERVICE. CTZ001-013-NYZ064>066-011200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 528 AM EST WED FEB 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EASTERN ULSTER...DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG GUSTY WINDS MAY OCCUR FRIDAY NIGHT INTO SATURDAY AFTERNOON OVER THE HIGHER TERRAIN...AS WELL AS AREAS PRONE TO STRONG SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER...OR ANY ICE ACCRETIONS TO THE NATIONAL WEATHER SERVICE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2012Every state in 2012This day in weather historyWarnings in Vermont, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364117, 364118, 364119.